Share Facebook
Crohn's Disease Forum » Support Forum » Vent Away » Hating the Prednisone!


03-15-2012, 05:44 AM   #1
carolhew
Senior Member
 
carolhew's Avatar
 
Join Date: Jun 2011
Location: Phoenix, Arizona

My Support Groups:
Hating the Prednisone!

I hate this necessary evil drug! I am near the end of my 7th week at 40mg a day and am counting the days until I can taper! I started Humira on the 9th and the taper will start on the 23rd.

The moon face and cankles showed up last week! My blood glucose levels have been all over the place! (vent about my Endocrinologist is a whole other story, needless to say I have an appointment with a new one in the future) and I am having a hard time staying hydrated! I found a sugar free electrolyte drink tab, yes!

On the bright side, my house is clean and becoming very organized! I do not remember the last time it was this clean. And best of all, I have had very little to no pain. At least I know it is working.

So hopefully the taper goes well and I will be Pred free by May 11th!
__________________
Currently on: Remicade 10mg/kg every 8 weeks and azathioprine 150 mg daily
Previously on: Entocort (budesonide), prednisone, Pentasa and Humira
Diagnosed: June of 2011 with Crohn's in the terminal ileum.
January 2012: stricture found in terminal ileum, balloon dilation
Remission as of January 2014!
03-15-2012, 06:18 AM   #2
Momof2EW
Senior Member
 
Momof2EW's Avatar
 
Join Date: Sep 2010
Location: Alabama

My Support Groups:
Pred tapering stinks so bad! I was kn pres for over 9months and finally my GI let me start to taper once I started Humeria as well. It was hard though getting down into the teens and single doses. I started to have real bad withdrawal symptoms, so keep your GI aware if anything seems to just appear and doesn't feel right. As for me I would twitch real bad coming down and it wasn't to fun. Good luck to you! The Humeria is awesome and has keep me unsick for two years now, minus having pneumonia last Spring and this viral infection I just got this week I'm on meds for.

Keep us posted! Good luck on your journey!
__________________
Elise
Getting through this, one day at a time!
Diagnosed With Crohn's in September 2010
Medications:
Remicade
Lexapro 30mg daily
Klonopin 1mg 2xday
Trazodone 150mg nightly
Lomotil(only as needed)

Tried & Retired:
Humira,Buspar,Effexor XR,Ambien,Prednisone(devil)

"Sometimes I think my life would make a great TV movie. It even has the part where they say,
"Stand by. We are experiencing temporary difficulties."
03-15-2012, 09:29 AM   #3
carolhew
Senior Member
 
carolhew's Avatar
 
Join Date: Jun 2011
Location: Phoenix, Arizona

My Support Groups:
Thanks Momof2EW! I am so ready to be off the pred, but not looking forward to the withdrawal!
03-15-2012, 10:03 AM   #4
Manatey
Member
 
Join Date: Mar 2012
Location: Arnold, Missouri
The prednisone is driving me crazy also! 3 months of between 30 to 40 and the last 3 months have been 40 mg. So 6 months it stinks. Started Remicade this week but have not been given the ok to start the weaning yet. All of the good fun side effects like cleaning and energy are not happening anymore. Also I feel like the prednisone did not bounce me back like it usually does! Makes me sad! Wish everyone all the best with their weaning!
03-15-2012, 10:22 AM   #5
littlemissh
Senior Member
 
littlemissh's Avatar
 
Join Date: Dec 2010
Location: United Kingdom

My Support Groups:
Hi Carol,
What on earth are cankles??!!
Not long now until your taper and lets hope the Humira is able to stop your symptoms flaring.How quick are you tapering. My GI is going to start with 2.5mg every 2 weeks as I've been on for 18months. He said if done more slowly it reduces withdrawal symptoms, though he also said he really wants me off...me too!. He hasn't given me a start date yet though.

So if you do struggle you could ask for a slower taper. Are you symptom free on the 40mg pred?

Good luck! Enjoy your clean house while it lasts!
__________________
Diagnosed Crohns small bowel 2010,Gastroduodenal crohn's Jan 2012. Gastroparesis june 2014.
Duodenal perforation/peritonitis nov 2011. Portacath placed Nov 2013. Gastric pacemaker 2015.
Perforated jejenum/peritonitis oct 2015, PEJ for enteral feeding nov 2015

On Humira every 7 days, intermittent iv iron, regular blood transfusions :faint:
On TPN since March 2016.
03-15-2012, 02:37 PM   #6
carolhew
Senior Member
 
carolhew's Avatar
 
Join Date: Jun 2011
Location: Phoenix, Arizona

My Support Groups:
Littlemissh, cankles are swollen ankles, lol! My name for them anyway!

I am pretty much symptom free! I have the D if I eat something I shouldn't and some pain from veggies. I am thinking about juicing my veggies.

My taper will be 5mg a week, I am currently at 40mg. I figure it will be at least 6 to 7 weeks if I do not have any withdrawal symptoms. I have been on Prednisone for 7 weeks now, so I hope the taper goes well.

The first loading dose of Humira has gone well! I hope it continues to do so!

I hope you continue to improve, you have been through so much and deserve a break, you are in my thoughts.
03-15-2012, 10:39 PM   #7
LindaS
Senior Member
 
LindaS's Avatar
 
Join Date: Jul 2011
Location: Minnesota

My Support Groups:
I hope you find relief with the Humira. I can't sleep, but I have no energy. And I'm still having symptoms. I hate HATE HATE the predisone, but considering nothing else is working, the little relief I'm getting is better than nothing, I guess.
__________________
Crohn's Sucks!
03-16-2012, 02:00 AM   #8
Cordillia16
 
Join Date: Nov 2010
Location: Abbotsford, British Columbia
the moon face was horrible! agreed, the prednisone is an evil drug! worked for me for about a week and then it was just horrible side effects until i TOLD my doctor i was going off. good luck!
03-16-2012, 09:27 AM   #9
Momof2EW
Senior Member
 
Momof2EW's Avatar
 
Join Date: Sep 2010
Location: Alabama

My Support Groups:
Moon face does stink! Not to mention in the months I took it I gained 20+ lbs. ugh.
03-16-2012, 10:09 AM   #10
Manatey
Member
 
Join Date: Mar 2012
Location: Arnold, Missouri
Linda looks like you and I are going through the same thing. Can't live with it can't live without it but still not getting relief!
03-16-2012, 05:29 PM   #11
LindaS
Senior Member
 
LindaS's Avatar
 
Join Date: Jul 2011
Location: Minnesota

My Support Groups:
I am so miserable. I haven't slept well in over a week. I also am so hungry from the (@*$ predisone, but when I eat I have such pain. I am also SO MOODY. My poor husband.
03-16-2012, 09:00 PM   #12
carolhew
Senior Member
 
carolhew's Avatar
 
Join Date: Jun 2011
Location: Phoenix, Arizona

My Support Groups:
Linda, I am so miserable too! If I eat any starches my Bg levels sky rocket and veggies hurt, that leaves chicken, cheese and diabetes nutrition drinks! I just started getting moody and I do think it is from little sleep. How long will you be on Pred? Hang in there, we can do this!
03-17-2012, 07:31 AM   #13
LindaS
Senior Member
 
LindaS's Avatar
 
Join Date: Jul 2011
Location: Minnesota

My Support Groups:
Carol, I'll be on it at least another 2 months, due to my tapering schedule. Last night I decided I NEEDED to sleep, so I took two benadryl. I actually got 7 hours of sleep! I feel almost like a new person.

How long will you be on it?
03-17-2012, 10:59 AM   #14
carolhew
Senior Member
 
carolhew's Avatar
 
Join Date: Jun 2011
Location: Phoenix, Arizona

My Support Groups:
Thank goodness for Benadryl! I had a nuero drink called sleep, pretty tasty and effective. I got about five and a half hrs, feeling pretty good too! I start my taper next Friday and taper 5 mg a week, so if things go well I figure I will be taking my last pill on May 11th. Can you tell I am counting down the days! Sounds like we on the same schedule!
Reply

Crohn's Disease Forum » Support Forum » Vent Away » Hating the Prednisone!
Thread Tools


All times are GMT -5. The time now is 03:08 AM.
Copyright 2006-2017 Crohnsforum.com